Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2006, 2:12 PM MST for Coconino County, Arizona. It was in force for 3 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 2:12 PM MST (21:12 UTC)
- Expired
- Jul 26, 2006, 2:15 PM MST
- In force
- 3 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 167 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 262116 FFWFGZ AZC005-262215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 212 PM MST WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 315 PM MST * AT 207 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. FLOOD WATERS ARE LIKELY MOVING DOWN DRAGON CREEK...CRYSTAL CREEK... AND OTHER STREAMS ALONG THE NORTH RIM OF THE GRAND CANYON. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3613 11226 3609 11207 3631 11208 3631 11219 $$ DJO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:45 AM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 26, 9:45 AM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST WED JUL 26 2006 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO THE WEEKEND...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...AIRMASS REMAINS VERY MOIST THIS MORNING WITH A CENTER OF MID-LEVEL HIGH PRESSURE BEGINNING TO SLOWLY JOG WESTWARD ACROSS NORTHERN AZ. IT WAS QUITE A RAINY EVENING AND NIGHT ACROSS YAVAPAI COUNTY WITH WIDESPREAD AREAS RECEIVING WELL IN EXCESS OF AN INCH OF RAINFALL. THIS AREA IS UNDER A FLASH FLOOD WATCH FOR TODAY...BUT WITH COOL SURFACE TEMPS AND SIGNIFICANT DEBRIS CLOUD REMAINING THIS MAY BE ONE OF THE LATER PLACES FOR THUNDERSTORMS TO FIRE TODAY. BETTER CHANCES FOR STRONG HAIL AND WIND PRODUCING THUNDERSTORMS MAY WELL BE JUST NORTH OF THE MAIN CLOUD BAND...INCLUDING THE GRAND CANYON...KAIBAB PLATEAU AND OTHER LOCATIONS JUST NORTH OF THE RIM. REGARDLESS...SIGNIFICANT MOISTURE SURGE LOOKS TO CONTINUE ACROSS SOUTHERN ARIZONA AND WE WILL NEED TO MONITOR WHETHER ANOTHER MCS COULD BE IN THE MAKING OVER THE NEXT 24 HRS. BY TOMORROW AND FRIDAY...500MB HIGH CENTER SHOULD BE JUST TO OUR WEST WITH NORTHERLY FLOW CONTINUING. DURING THIS SAME TIME...NHC FORECASTS ARE BRINGING TS EMILIA NORTHWESTWARD ALONG THE BAJA COAST. THIS SHOULD PRESENT A FAVORABLE ENVIRONMENT FOR PUSHING ADDITIONAL TROPICAL MOISTURE NORTHWARD UP THE GULF OF CALIFORNIA AND INTO AZ FOR THE NEXT FEW DAYS. BY THE WEEKEND SOUTHERLY FLOW ALOFT AND A MORE TRADITIONAL MONSOON SETUP RETURNS...AND SHOULD TRIGGER A VERY MOIST AIRMASS THAT WOULD SPREAD ALL THE WAY NORTH TO THE UTAH BORDER. TEMPS THROUGH MOST OF THE PERIOD SHOULD REMAIN WITHIN A FEW DEGREES OF SEASONAL NORMS AND NON-THUNDERSTORM WINDS WILL TYPICALLY BE LIGHT. KD && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD BY EARLY THIS AFTERNOON. STORMS SOUTH OF THE MOGOLLON RIM WILL BE SLOWER TO DEVELOP TODAY DUE TO MORNING CLOUD COVER. THE BEST CHANCE OF STORMS SOUTH OF THE RIM WILL BE AFTER 00Z. THUNDERSTORMS ACROSS THE REGION TODAY WILL CONTAIN HEAVY RAIN WITH VISIBILITIES LOCALLY FALLING BELOW 1SM AND CEILINGS BELOW 3000 FT AGL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH 12 PM MST UNTIL MIDNIGHT FOR AZZ008-037-038. &&
Hazardous weather outlook, Jul 26, 10:00 AM MST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED JUL 26 2006 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA TODAY. MUCH OF THE THUNDERSTORM ACTIVITY SHOULD BEGIN ACROSS HIGHER TERRAIN AREAS WHERE THERE ARE MOSTLY CLEAR SKIES TO START THE MORNING...INCLUDING THE WHITE MOUNTAINS...GRAND CANYON...AND KAIBAB PLATEAU. DUE TO SIGNIFICANT RAINFALL AMOUNTS THAT OCCURRED ACROSS PORTIONS OF YAVAPAI COUNTY LAST NIGHT AND EVENING...ADDITIONAL HEAVY PRECIPITATION IN THESE AREAS COULD SPAWN LOCAL FLASH FLOODING. ALTHOUGH STORMS WILL LIKELY BEGIN LATER TODAY IN THESE AREAS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE REMAINDER OF TODAY FOR ALL OF YAVAPAI COUNTY. ELSEWHERE...WIND SHEAR HAS IMPROVED FROM YESTERDAY...WITH ADEQUATE MOISTURE AND INSTABILITY ALSO IN PLACE. AS SUCH...HAIL OCCASIONALLY IN EXCESS OF THREE QUARTERS OF AN INCH AND STRONG THUNDERSTORM WINDS GUSTS EXCEEDING 45 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:22 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Jul 25, 5:36 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Jul 25, 6:31 PM MST | Flash Flood Warning | FGZ | Yavapai | 59 min |
| Jul 26, 12:41 AM MST | Severe Thunderstorm Warning | FGZ | Gila | 34 min |
| Jul 26, 7:31 AM MST | Flash Flood Watch | FGZ | Coconino, Yavapai | 16 hr |
| Jul 26, 2:25 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 35 min |
| Jul 26, 2:35 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 16 min |
| Jul 26, 3:02 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 26, 3:19 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 26 min |
| Jul 26, 3:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 47 min |
| Jul 26, 3:44 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 31 min |
| Jul 26, 4:00 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | |
| Jul 26, 4:04 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 56 min |
| Jul 26, 4:45 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 30 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.